Florida, 2015Lightning Strike in Florida, August 15, 2015
August 15, 2015 · NWS MFL · 1 event in 1 county or zone
Scattered showers and storms developed in a moist and unstable atmosphere over South Florida during the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and storms developed in a moist and unstable atmosphere over South Florida during the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 15, 12:38 PM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 15, 12:38 PM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
138 PM EDT SAT AUG 15 2015
.AVIATION...
SHOWERS AND THUNDERSTORMS FINALLY DISSIPATING ACROSS SOUTH EAST
FLORIDA, WITH SOME ISOLATED CELLS LEFT, MAINLY AROUND KPBI AND
KTMB. SO, HAVE LEFT VCTS IN THOSE TAFS FOR NOW. CONVECTION HAS
FIRED UP ALONG THE GULF COAST AND WILL IMPACT KAPF THIS AFTERNOON.
SOME OF THE STORMS MAY BE STRONG AT TIMES. OTHERWISE, VFR
CONDITIONS ACROSS SOUTH FLORIDA, WITH THE EXCEPTION OF BRIEF IFR
UNDER HEAVY SHOWERS AND THUNDERSTORMS.
&&
PREV DISCUSSION... /ISSUED 422 AM EDT SAT AUG 15 2015/
DISCUSSION...
EARLY MORNING RADAR IMAGERY SHOWS ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS MAINLY ACROSS THE ATLANTIC AND GULF WATERS MUCH LIKE
YESTERDAY MORNING. MODEL SOUNDING ANALYSIS ALSO DEPICTS FAIRLY
SIMILAR CONVECTIVE PARAMETERS TODAY AS WAS SEEN YESTERDAY. ONE
EXCEPTION IS THE OVERALL STORM MOTION WHICH IS EXPECTED TO NOT BE
AS LIGHT TODAY AS YESTERDAY...CONTRIBUTED BY A DEEPER SOUTHEASTERLY
TO SOUTHERLY FLOW REGIME. OPERATIONAL MODELS AND SHORT TERM HI-RES
GUIDANCE SUGGEST CONVECTION TO BE MAINLY FOCUSED JUST WEST OF THE
EAST COAST METRO AREAS WESTWARD TO THE GULF COAST. THIS EVOLUTION
WILL BE FACILITATED BY THE DEEPER SOUTHEAST FLOW ALONG WITH
STRONGER RIDGING ACROSS THE WESTERN ATLANTIC. A FEW STRONG STORMS
COULD STILL BE POSSIBLE WITH THE MAIN THREATS BEING FREQUENT
LIGHTNING AND GUSTY WINDS.
MODELS CONTINUE TO PERPETUATE THE DEEP SOUTHEASTERLY FLOW PATTERN
THROUGH THE WEEKEND AND VIRTUALLY ALL OF THE UPCOMING WEEK. H5 RIDGE
ACROSS THE WESTERN ATLANTIC WILL GRADUALLY SLIDE BACK TO THE WEST
OVER SOUTH FLORIDA AND THE EASTERN GULF OF MEXICO AS LOWER H5
HEIGHTS REMAIN ACROSS THE SOUTHEASTERN CONUS. THIS WILL KEEP A
FAIRLY CONSISTENT INTERIOR/GULF COAST FOCUSED CONVECTIVE REGIME EACH
DAY. THE LATEST GFS SOLUTION DEPICTS STRONGER RIDGING THROUGH NEXT
WEEK THAN IN PREVIOUS RUNS. THIS IS MORE IN LINE WITH THE MORE
CONSISTENT ECMWF SOLUTION.
MARINE...
EAST TO SOUTHEASTERLY WINDS ARE EXPECTED TO INCREASE LATE IN THE
WEEKEND AND INTO NEXT WEEK AS RIDGING BUILDS ACROSS THE WATERS.
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PERSIST EACH DAY WITH
THE BEST CHANCES ACROSS LAKE OKEECHOBEE.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 80 91 79 91 / 30 60 30 50
FORT LAUDERDALE 80 90 80 90 / 30 50 40 40
MIAMI 78 90 79 90 / 30 40 30 40
NAPLES 76 91 75 92 / 30 50 30 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
SHORT TERM...10/CD
LONG TERM....10/CD
AVIATION...13/SI
Hazardous weather outlook, Aug 15, 9:49 AM EST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1049 AM EDT SAT AUG 15 2015
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
160300-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1049 AM EDT SAT AUG 15 2015
...STORMS LIKELY ACROSS SOUTH FLORIDA TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT
SOUTH FLORIDA DURING THE LATE MORNING HOURS AND INTO THE
AFTERNOON WITH NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING
MAINLY ACROSS INTERIOR SOUTH FLORIDA DURING THE AFTERNOON AND INTO
THE EARLY EVENING. SOME OF THE THE AFTERNOON AND EVENING ACTIVITY
IS MORE LIKELY TO IMPACT SOUTHWEST FLORIDA THAN SOUTHEAST FLORIDA.
MAIN CONCERNS WITH STORMS TODAY WILL BE FREQUENT TO NUMEROUS
LIGHTNING STRIKES, STRONG WINDS, AND LOCALLY HEAVY RAINFALL. MOST
ACTIVITY IS FORECAST TO WIND DOWN DURING THE EVENING PARTICULARLY
ACROSS THE MAINLAND WITH SOME LINGERING ACTIVITY OVERNIGHT ACROSS
THE ADJACENT COASTAL WATERS OF THE ATLANTIC AND GULF.
WIND: THE STRONGEST STORMS TODAY WILL BE CAPABLE OF PRODUCING
WIND GUSTS OF 45-55 MPH MAINLY ACROSS THE INTERIOR AND LAKE
OKEECHOBEE REGION.
FLOODING: THERE IS THE POTENTIAL FOR SOME STREET/ROAD FLOODING
MAINLY ACROSS LOW LYING AREAS OF INTERIOR SOUTH FLORIDA AND MAY BE
PORTIONS OF THE SOUTHWEST FLORIDA COAST.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS ARE LIKELY EACH AFTERNOON, ESPECIALLY OVER SOUTH
FLORIDA'S INTERIOR. CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY
THREAT, BUT GUSTY WINDS, AND LOCALIZED FLOODING ARE ALSO POSSIBLE.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 15, 1:26 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
226 PM EDT SAT AUG 15 2015
FLZ069-070-151900-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
226 PM EDT SAT AUG 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR NORTHWESTERN COLLIER COUNTY UNTIL 300 PM
EDT...
* AT 225 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BONITA SPRINGS TO
NEAR EAST NAPLES...AND MOVING NORTHWEST AT 15 MPH.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
NAPLES...GOLDEN GATE ESTATES...VINEYARDS...GOLDEN GATE...NAPLES
PARK...EAST NAPLES...NORTH NAPLES...ORANGETREE...QUAIL CREEK
ESTATE...PELICAN BAY AND CORKSCREW SWAMP SANCTUARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
&&
LAT...LON 2633 8182 2632 8182 2632 8166 2642 8166
2642 8158 2640 8154 2611 8167 2611 8178
2614 8179 2613 8180 2611 8179 2612 8180
2629 8183 2629 8182 2630 8183 2633 8185
TIME...MOT...LOC 1825Z 129DEG 12KT 2632 8174 2612 8173
GREGORIALightning, Collier
- When
- August 15, 2:00 PM EST
- Where
- Collier County, 2.21 mi SSW of East Naples
- Injuries
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 26.093, -81.799
Tour boat captain was struck by lightning on deck of vessel while returning back from Gulf of Mexico through Gordon Pass during stormy weather. Boat captain sustained minor injuries and was held overnight at hospital for monitoring.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Damaging Winds in Florida, August 15, 20151 death · $110,000 · 3 events
- Rip Current in New York, August 15, 20151 death · 1 event
- Flooding and Hail in Massachusetts, August 15, 2015$385,000 · 50 kt wind · 31 events
- Flash Flooding in New York, August 15, 2015$105,000 · 3 events
- Hail and Damaging Winds in New York, August 15, 2015$25,000 · 1.75 in hail · 4 events
- Flash Flood in New Hampshire, August 15, 2015$20,000 · 1 event
- Damaging Winds and Lightning Strikes in New York, August 15, 2015$3,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Nebraska, August 15 to 17, 20151.75 in hail · 7 events
- Hail and Damaging Winds in New Hampshire, August 15, 201550 kt wind · 6 events
- Hail in Minnesota, August 15, 20151.5 in hail · 4 events
- Hail and Damaging Wind in New Mexico, August 15 to 16, 2015$500 · 52 kt wind · 3 events
- Hail and Damaging Winds in North Dakota, August 15, 20151 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595896.